Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 8, NWS Morristown, TN

October 28, 201223 counties in Tennessee

NWS Morristown, TN issued this frost advisory at Oct 28, 2012, 3:39 AM EDT for 23 counties in Tennessee. It took effect at Oct 29, 2012, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 28, 2012, 3:39 AM EDT (07:39 UTC)
In effect from
Oct 29, 2012, 12:00 AM EDT
Expired
Oct 28, 2012, 3:44 PM EDT
In force
Issued by
NWS Morristown, TN
All 23 counties

Anderson County, TN, Blount County, TN, Bradley County, TN, Carter County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 49 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WWUS74 KMRX 280739
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EDT SUN OCT 28 2012

...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING
THROUGH TUESDAY...

.HURRICANE SANDY WILL MOVE NORTH OFFSHORE THE MID ATLANTIC STATES
TODAY AND MONDAY. THE STORM WILL THEN MOVE NORTHWEST AND INLAND
TO OVER PENNSYLVANIA BY LATE TUESDAY. STRONG NORTHWEST WILL
BECOME WIDESPREAD ACROSS THE OHIO VALLEY AND THE CENTRAL AND
SOUTHERN APPALACHIANS. THE WINDS ARE EXPECTED TO INCREASE TO
ABOVE 40 MPH ACROSS THE HIGHER ELEVATIONS. COLDER THAN NORMAL
TEMPERATURES THROUGH THE MID WEEK. 

TNZ018-041-043-045-047-072-074-281545-
/O.NEW.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
/O.CON.KMRX.WI.Y.0012.121028T2300Z-121029T1200Z/
/O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
339 AM EDT SUN OCT 28 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EDT MONDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. 

* EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH POSSIBLE.

* TIMING...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH 
  TONIGHT. THE WINDS WILL INCREASE TO 35 TO 50 MPH ON MONDAY AND 
  CONTINUE THROUGH TUESDAY. 

* IMPACTS...SOME TREE DAMAGE IS LIKELY AND POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

NCZ060-061-TNZ087-102-281545-
/O.NEW.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
/O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
339 AM EDT SUN OCT 28 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. 

* EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH POSSIBLE.

* TIMING...NORTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH ON 
  MONDAY AND CONTINUE THROUGH TUESDAY. 

* IMPACTS...SOME TREE DAMAGE IS LIKELY AND POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>015-035-081-082-098-VAZ001-002-005-006-008-281545-
/O.NEW.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-BLEDSOE-
MARION-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
339 AM EDT SUN OCT 28 2012 /239 AM CDT SUN OCT 28 2012/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 9 AM EDT /8 AM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY. 

* EVENT...TEMPERATURES FALLING TO NEAR FREEZING.

* TIMING...COLDEST TEMPERATURES NEAR SUNRISE MONDAY.

* IMPACTS...MAY END NORMAL GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-281545-
/O.NEW.KMRX.FR.Y.0008.121029T0400Z-121029T1300Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
339 AM EDT SUN OCT 28 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. 

* EVENT...TEMPERATURES FALLING INTO THE LOWER AND MID 30S.

* TIMING...COLDEST TEMPERATURES AROUND SUNRISE MONDAY.

* IMPACTS...MAY END NORMAL GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
2 follow-up statements
069 
WWUS74 KMRX 281438
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1038 AM EDT SUN OCT 28 2012

...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING
THROUGH TUESDAY...

.HURRICANE SANDY WILL MOVE NORTH OFF THE COAST OF THE MID ATLANTIC
STATES THROUGH MONDAY. THE STORM WILL THEN MOVE NORTHWEST AND
INLAND TO OVER PENNSYLVANIA BY LATE TUESDAY. THIS POWERFUL STORM
WILL BRING STRONG NORTH TO NORTHWEST WINDS INTO OUR REGION TONIGHT
AND TUESDAY. COLDER AIR WILL ALSO PUSH IN...BRINGING FREEZING OR NEAR
FREEZING TEMPERATURES TO MANY AREAS BY LATE TONIGHT. 


TNZ018-041-043-045-047-072-074-282245-
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
/O.CON.KMRX.WI.Y.0012.121028T2300Z-121029T1200Z/
/O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1038 AM EDT SUN OCT 28 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EDT MONDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

* EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH
  POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING
  TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS
  AS WELL.

* TIMING...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT
  OVER THE HIGHER ELEVATIONS. THE WINDS WILL INCREASE TO 35 TO 50
  MPH ON MONDAY AND CONTINUE THROUGH TUESDAY.

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.
  DRIVING MAY BECOME DIFFICULT IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

NCZ060-061-TNZ087-102-282245-
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
/O.CON.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
1038 AM EDT SUN OCT 28 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

* EVENT...NORTHWEST WINDS WITH GUSTS NEAR 50 MPH ESPECIALLY OVER
  THE HIGHER ELEVATIONS. TEMPERATURES WILL FALL TO BELOW FREEZING
  OVER THE HIGHER ELEVATIONS TONIGHT.

* TIMING...NORTHWEST WINDS WILL INCREASE TO 35 TO 50 MPH ON MONDAY
  OVER THE HIGHER ELEVATIONS AND CONTINUE THROUGH TUESDAY.

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.
  DRIVING MAY BECOME DIFFICULT IN CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>015-035-081-082-098-VAZ001-002-005-006-008-282245-
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-BLEDSOE-
MARION-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER...
JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON
1038 AM EDT SUN OCT 28 2012 /938 AM CDT SUN OCT 28 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY...

* EVENT...TEMPERATURES FALLING TO AROUND OR BELOW
  FREEZING...ESPECIALLY OVER THE HIGHER ELEVATIONS. 

* TIMING...THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE MONDAY. 

* IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-282245-
/O.CON.KMRX.FR.Y.0008.121029T0400Z-121029T1300Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
1038 AM EDT SUN OCT 28 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

* EVENT...TEMPERATURES FALLING INTO THE LOWER AND MID 30S.

* TIMING...THE COLDEST TEMPERATURES ARE EXPECTED AROUND SUNRISE
  MONDAY.

* IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
333 
WWUS74 KMRX 281944
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT SUN OCT 28 2012

...STRONG NORTHWEST WINDS DEVELOPING TONIGHT AND CONTINUING
THROUGH TUESDAY...

.HURRICANE SANDY WILL MOVE NORTH OFF THE COAST OF THE MID
ATLANTIC STATES THROUGH MONDAY. THE STORM WILL THEN MOVE
NORTHWEST AND INLAND TO OVER PENNSYLVANIA BY LATE TUESDAY. THIS
POWERFUL STORM WILL BRING STRONG NORTH TO NORTHWEST WINDS INTO
OUR REGION TONIGHT AND TUESDAY. COLDER AIR WILL ALSO PUSH IN...
BRINGING FREEZING OR NEAR FREEZING TEMPERATURES TO MANY AREAS BY
LATE TONIGHT.

TNZ016-017-036>040-042-044-046-067>071-073-083>086-099>101-282045-
/O.CAN.KMRX.FR.Y.0008.121029T0400Z-121029T1300Z/
HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-
NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...ROGERSVILLE...KINGSPORT...BRISTOL...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DAYTON...DECATUR...ATHENS...MADISONVILLE...CHATTANOOGA...
CLEVELAND...BENTON
344 PM EDT SUN OCT 28 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
FROST ADVISORY. 

WINDS ARE EXPECTED TO STAY TOO HIGH FOR FROST FORMATION...AND
TEMPERATURES SHOULD BE MAINLY IN THE MID TO UPPER 30S. THEREFORE
THE RISK OF FROST HAS DIMINISHED.

$$

TNZ018-041-043-045-047-072-074-290400-
/O.CAN.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/
/O.EXT.KMRX.WI.Y.0012.121028T2300Z-121031T0000Z/
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
344 PM EDT SUN OCT 28 2012

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...
...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WATCH. 

* EVENT...NORTH TO NORTHWEST WINDS WITH GUSTS NEAR 45 MPH WILL BE
  POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING
  TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS
  AS WELL.

* TIMING...WINDS WILL INCREASE TO 15 TO 30 MPH TONIGHT OVER THE
  HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 45 MPH AT TIMES. THESE
  WINDS WILL CONTINUE THROUGH TUESDAY.

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. 
  DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

NCZ060-061-TNZ087-102-290400-
/O.UPG.KMRX.HW.A.0001.121029T1200Z-121031T0000Z/
/O.EXB.KMRX.WI.Y.0012.121028T2300Z-121031T0000Z/
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
344 PM EDT SUN OCT 28 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...NORTH TO NORTHWEST WINDS WITH GUSTS NEAR 45 MPH WILL BE
  POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING
  TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS
  AS WELL.

* TIMING...WINDS WILL INCREASE TO 15 TO 25 MPH TONIGHT OVER THE
  HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 40 MPH AT TIMES. THESE
  WINDS WILL CONTINUE THROUGH TUESDAY.

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. 
  DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

VAZ001-002-005-006-008-290400-
/O.EXB.KMRX.WI.Y.0012.121028T2300Z-121031T0000Z/
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...NORTON...
GATE CITY...LEBANON...ABINGDON
344 PM EDT SUN OCT 28 2012

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 8 PM EDT
TUESDAY. 

* EVENT...NORTH TO NORTHWEST WINDS WITH GUSTS NEAR 45 MPH WILL BE
  POSSIBLE...ESPECIALLY OVER THE HIGHER ELEVATIONS. FREEZING
  TEMPERATURES CAN BE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS
  AS WELL.

* TIMING...WINDS WILL INCREASE TO 15 TO 25 MPH TONIGHT OVER THE
  HIGHER ELEVATIONS WITH GUSTS AS HIGH AS 40 MPH AT TIMES. THESE
  WINDS WILL CONTINUE THROUGH TUESDAY.

* IMPACTS...SOME TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. 
  DRIVING MAY BECOME DIFFICULT IN CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

TNZ012>015-035-081-082-098-290400-
/O.CON.KMRX.FZ.W.0004.121029T0400Z-121029T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-MORGAN-SEQUATCHIE-BLEDSOE-
MARION-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...WARTBURG...DUNLAP...PIKEVILLE...JASPER
344 PM EDT SUN OCT 28 2012 /244 PM CDT SUN OCT 28 2012/

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 9 AM EDT /8 AM CDT/ MONDAY...

* EVENT...TEMPERATURES FALLING TO AROUND OR BELOW FREEZING... 
  ESPECIALLY OVER THE HIGHER ELEVATIONS. 

* TIMING...THE COLDEST TEMPERATURES WILL OCCUR NEAR SUNRISE 
  MONDAY.

* IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR
OCCURRING. THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION THAT ARE LEFT UNPROTECTED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 1:29 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 28, 1:29 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 AM EDT SUN OCT 28 2012

.AVIATION...FLIGHT CONDITIONS WILL BE PREDOMINANTLY MVFR THROUGH
THE PERIOD AND MAY EVEN TOUCH INTO IFR FOR A BRIEF TIME AS MOISTURE
INCREASES AHEAD OF A SHORT WAVE TROUGH BUILDING TOWARD THE SOUTHERN
APPALACHIANS DURING THE DAY SUNDAY. PRECIP MAY INITIATE AS DRIZZLE
LATE TONIGHT AND THEN AS LIFT INCREASES AROUND 15Z-20Z LIGHT RAIN
MAY DEVELOP AT TYS NORTHEAST THROUGH TRI. A NORTHERLY SURFACE FLOW
SHOULD PERSIST THROUGH THE FORECAST PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&
Hazardous weather outlook, Oct 27, 3:49 PM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT SAT OCT 27 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-282000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
349 PM EDT SAT OCT 27 2012 /249 PM CDT SAT OCT 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

MUCH COLDER AIR WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION THIS
WEEKEND WITH LOW TEMPERATURES FALLING INTO THE 30S AND A FEW
NORTHERN LOCATIONS REACHING THE FREEZING MARK BEGINNING SUNDAY
NIGHT...AND POTENTIALLY LASTING THROUGH THE MIDDLE PART OF THE
UPCOMING WEEK.

WITH THE COLD AIR MOVING IN...LINGERING LIGHT RAIN SHOWERS MAY MIX
WITH LIGHT SNOW OR FLURRIES SUNDAY NIGHT. LITTLE TO NO
ACCUMULATIONS IS EXPECTED. HOWEVER...WITH ADDITIONAL MOISTURE FROM
SANDY POSSIBLY REACHING INTO THE SOUTHERN APPALACHIAN REGION MONDAY
NIGHT AND CONTINUED COLD TEMPERATURES OVER THE AREA...SNOW IS
EXPECTED MONDAY NIGHT INTO TUESDAY WITH ACCUMULATIONS OF 1 TO 4
INCHES POSSIBLE. THE HIGHEST SNOWFALL ACCUMULATIONS WILL LIKELY BE
CONFINED TO THE MOUNTAINS OF NORTHEAST TENNESSEE AND SOUTHWEST
VIRGINIA...WITH VALLEY LOCATIONS RECEIVING MUCH LIGHTER AMOUNTS.
MOST AREAS ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE
WILL PROBABLY RECEIVE VERY LITTLE TO NO ACCUMULATING SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:13 AM EDTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more13 hr
Oct 28, 3:13 AM EDTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more65 hr
Oct 28, 3:39 AM EDTFreeze WarningMRXBledsoe, Blount, Campbell, Carter, Claiborne, Cocke and 11 more29 hr
Oct 28, 3:51 AM EDTWinter Storm WatchMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more12 hr
Oct 28, 3:43 PM EDTWinter Storm WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more60 hr

Nearby

Frost Advisories in Tennessee, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.